Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 94, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 24, 2010, 4:10 AM EDT for Charlotte County, Halifax County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2010, 4:10 AM EDT (08:10 UTC)
- Expired
- Aug 24, 2010, 9:35 AM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
134
WGUS51 KRNK 240810
FFWRNK
VAC037-083-241400-
/O.NEW.KRNK.FF.W.0094.100824T0810Z-100824T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 AM EDT TUE AUG 24 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1000 AM EDT.
* AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
THE HEAVIEST RAIN HAS FALLEN JUST NORTH OF DRYBURG. DIFFICULT
CREEK IS PRONE TO FLOODING GREEN LEVEL ROAD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDOAK...
WYLLIESBURG...SAXE...DRAKES BRANCH...MT LAUREL...CRYSTAL HILL AND
CLOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA...WITH STATIONARY THUNDERSTORMS. AROUND 2 INCHES HAS
ALREADY FALLEN ACROSS SOUTHERN CHARLOTTE AND NORTHEASTERN HALIFAX
COUNTIES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3689 7850 3671 7863 3668 7862 3665 7856
3663 7856 3665 7862 3669 7865 3668 7868
3659 7871 3654 7874 3654 7895 3702 7894
3701 7846
$$3 follow-up statements
539
WGUS71 KRNK 240913
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 AM EDT TUE AUG 24 2010
VAC037-083-241400-
/O.CON.KRNK.FF.W.0094.000000T0000Z-100824T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-
513 AM EDT TUE AUG 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
SOUTHERN CHARLOTTE AND EASTERN HALIFAX COUNTIES...
AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA...ESTIMATING 3 TO 4
INCHES OF RAIN IN THE PAST 3 HOURS...ALONG THE ROANOKE RIVER OR THE
BORDER OF EXTREME SOUTHERN CHARLOTTE AND EASTERN HALIFAX
COUNTIES...OR JUST WEST OF RED OAK AND JUST NORTH OF DRYBURG.
THE HEAVIEST RAIN HAS FALLEN NEAR DIFFICULT CREEK AND BLACK WALNUT
CREEK. GREEN LEVEL ROAD AND GREEN VALLEY ROAD HAVE A HISTORY OF
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3689 7850 3671 7863 3668 7862 3665 7856
3663 7856 3665 7862 3669 7865 3668 7868
3659 7871 3654 7874 3654 7895 3702 7894
3701 7846
$$587
WGUS71 KRNK 241037
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 AM EDT TUE AUG 24 2010
VAC037-083-241400-
/O.CON.KRNK.FF.W.0094.000000T0000Z-100824T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-
637 AM EDT TUE AUG 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
SOUTHERN CHARLOTTE AND EASTERN HALIFAX COUNTIES...
AT 622 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVIER RAIN HAD TAPERED OFF ACROSS THE WARNED AREA.
HOWEVER...RADAR ESTIMATES BETWEEN THREE AND FOUR INCHES OF RAIN HAD
FALLEN IN AN AREA BETWEEN SCOTTSVILLE AND REDOAK...MAINLY ALONG THE
ROANOKE RIVER FROM MOUNT LAUREL TO STAUNTON RIVER STATE PARK. THIS
HEAVY RAINFALL WILL CONTINUE TO RUN OFF AND MAY CAUSE FLOODING
ALONG SMALLER CREEKS AND STREAMS THROUGH AT LEAST 800 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REDOAK...SCOTTSBURG...MT LAUREL...DRYBURG...AND CLOVER. SMALLER
STREAMS THAT RECEIVED SOME OF THE HEAVIEST RAIN INCLUDE DIFFICULT
CREEK...CARGILLS CREEK...BLACK WALNUT CREEK...DRY FORK AND MARTINS
BRANCH. GREEN LEVEL ROAD ALONG DIFFICULT CREEK...AND GREEN VALLEY
ROAD ALONG BLACK WALNUT CREEK...HAVE A HISTORY OF FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3689 7850 3671 7863 3668 7862 3665 7856
3663 7856 3665 7862 3669 7865 3668 7868
3659 7871 3654 7874 3654 7895 3702 7894
3701 7846
$$
JJ794
WGUS71 KRNK 241335
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 AM EDT TUE AUG 24 2010
VAC037-083-241344-
/O.CAN.KRNK.FF.W.0094.000000T0000Z-100824T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-
935 AM EDT TUE AUG 24 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CHARLOTTE
AND EASTERN HALIFAX COUNTIES...
THE THREAT FOR FLOODING HAS ENDED...AT LEAST TEMPORARILY...OVER THE
WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3689 7850 3671 7863 3668 7862 3665 7856
3663 7856 3665 7862 3669 7865 3668 7868
3659 7871 3654 7874 3654 7895 3702 7894
3701 7846
$$
WERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:57 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 24, 1:57 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 157 AM EDT TUE AUG 24 2010 .SYNOPSIS... AN UPPER LOW WILL MOVE OVER THE AREA TONIGHT INTO TUESDAY AND SHIFT OFFSHORE BY WEDNESDAY NIGHT. AS THE UPPER LOW DEPARTS...A WEAK COLD FRONT ARRIVES THURSDAY MORNING...WITH HIGH PRESSURE ENTERING THE APPALACHIANS THIS WEEKEND. && .NEAR TERM /THROUGH TODAY/... S/W LOBE ROTATING AROUND THE UPPER LOW JUST TO THE NORTH HAS RESULTED IN BANDS OF LOW TOPPED BUT HEAVY RAIN PRODUCING SHRA/TSRA JUST EAST OF THE BLUE RIDGE TONIGHT. EXPECT THESE TO CONTINUE INTO THE OVERNIGHT AS LOW LEVEL CONVERGENCE LOOKS TO MAXIMIZE OVER THE SOUTH/SE WHERE LINGERING LOW LEVEL INSTABILITY REMAINS. IN ADDITION...DEVELOPING LOW LEVEL NE FLOW WILL LIKELY ACT TO AID LIFT SO UPPING POPS TO LIKELYS/LOW CATEGORICAL OVER MUCH OF THE EASTERN/SE ZONES OVERNIGHT. SOME ADDITIONAL SHRA WILL ALSO AFFECT THE NW ALONG THE S/W AXIS BUT EXPECT THIS COVERAGE TO FADE OR DEVELOP SE INTO THE ONGOING COVERAGE. MAIN THREAT AGAIN WITH FLOODING POTENTIAL GIVEN UNIDIRECTIONAL LOW LEVEL NW FLOW AND SLOW MOVING/BACK BUILDING TYPE SHRA IN CONJUNCTION WITH OUTFLOW. TWEAKED TEMPS UP A BIT BUT ONLY SMALL CHANGES AT THIS POINT. PREVIOUS DISCUSSIONS BELOW... WITH SHRA/ISOLATED TSRA WITH HEAVY RAIN ELONGATING BACK TO THE WEST AROUND LYNCHBURG AHEAD OF THE NEXT S/W LOBE ROTATING IN FROM THE NORTH...UPDATING TO UP POPS TO LIKELY/CAT OVER THE NE ZONES THRU MIDNIGHT. ALSO BUMPING CHANCES TO LIKELYS FAR NW FOR THE LINE OF SHRA HEADING SOUTH ACROSS EASTERN WVA. LATEST SPC ANALYSIS AND EVENING SOUNDINGS SHOW ENOUGH LOW LEVEL INSTABILITY AS WELL AS MOISTURE TO KEEP ENHANCED CLUSTERS OF SHRA GOING EVEN WITH LOSS OF HEATING. ALSO EXPANDED CHANCE POPS BACK TO ALONG THE BLUE RIDGE FOR A FEW HOURS. OTRW FEW ADDED CHANGES ATTM. UPPER LOW WILL DROP SOUTH OUT OF PENNSYLVANIA AND REACH NORTHERN VIRGINIA THIS EVENING INTO TONIGHT. THIS SHOULD CREATE STEEP ENOUGH LAPSE RATES AND ENOUGH INSTABILITY THIS AFTERNOON TO OVERCOME THE MID LEVEL INVERSION. REGIONAL WSR-88D RADAR SHOWED ISOLATED TO WIDELY SCATTERED SHOWERS MOSTLY TO OUR NORTH. FRONTAL BOUNDARY TO OUR SOUTH ACROSS THE CAROLINAS RESULTING IN ISOLATED THUNDERSTORMS IN THE MORE UNSTABLE AIR (LIS MINUS 4 TO MINUS 5). SHORTWAVE PIVOTING AROUND THE UPPER LOW CENTER WILL ALSO HELP TRIGGER CONVECTION INTO TONIGHT. LOW LEVEL WINDS VEER TO THE NORTHEAST TONIGHT AND ADVECT ATLANTIC MOISTURE INTO THE REGION. THE UPPER LOW WILL DROP OVERHEAD OVERNIGHT WITH CLOUDS AND SCATTERED SHOWERS. IN GENERAL...INCREASED POPS FOR TONIGHT...ADDED ISOLATED THUNDERSTORM TO THE EAST AND PLAYED LOW TEMPERATURES CLOSE TO THE ADJMET WITH VALUES FROM THE UPPER 50S IN THE NORTHWEST TO THE UPPER 60S IN THE SOUTHEAST. THE CENTER OF THE UPPER LOW IS FORECAST TO BE OVER NORTH CENTRAL VIRGINIA BY 00Z WEDNESDAY/8PM TUESDAY. THE PRESSURE GRADIENT WILL TIGHTEN AS A SURFACE LOW DEVELOPS ALONG THE STATIONARY BOUNDARY THROUGH THE CAROLINAS AND THEN MOVES OFF THE COAST. N TO NE FLOW EXPECTED AT THE SURFACE AND WILL DEEPEN THROUGH THE LLVLS INTO TUESDAY. WITH PLENTY OF CLOUDS AND SHOWERS WITH ISOLATED THUNDERSTORMS DEVELOPING WITH STRONG LAPSE RATES NEAR THE SURFACE. WENT CLOSE TO THE COOLER MET GUIDANCE...WHICH TENDS TO WORK BETTER IN SITU WEDGES. INCREASED POPS TUESDAY ESPECIALLY ALONG BLUE RIDGE TUESDAY MORNING AND PLAYED HIGHEST POPS IN THE EAST WITH MENTION OF ISOLATED THUNDERSTORMS CLOSEST TO THE TRACK OF THE LOW. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... STILL LOOKING AT ENERGY ROTATING THRU THE SRN CWA TUESDAY EVENING AS THE UPPER LOW STARTS SHIFTING EAST OF THE PIEDMONT. WILL MAINTAIN LIKELY POPS IN THE FAR ERN CWA EARLY TUESDAY EVENING TO SLIGHT CHANCE IN THE FAR SW PORTION NEAR SMYTH/TAZEWELL COUNTY. OVERNIGHT...STILL LOOKS LIKE FORECAST SOUNDING SUGGEST POTENTIAL FOR LIGHT RAIN/DRIZZLE ALONG/EAST OF THE BLUE RIDGE...SO KEEPING LOW CHANCE TO SLIGHT CHANCE HERE. SUNSHINE WILL RETURN TO THE SOUTHWEST WED MORNING AS THE UPPER LOW OPENS UP AND MOVES OFF THE EAST COAST. WILL BE BETWEEN SYSTEMS WEDNESDAY SO MAINLY DRY OUTSIDE OF SLIGHT CHANCE OF SHOWERS IN THE FAR EAST ON THE BACKSIDE OF LOW. NEXT SHORTWAVE SLIDES ACROSS THE GREAT LAKES THURSDAY WITH A WEAKER VORT MOVING ACROSS THE TN VALLEY. THE WEAK FRONT WITH THIS SYSTEM SEEMS FAIRLY DRY WITH CONFLUENT FLOW ALOFT...SO KEEPING THE SLIGHT CHANCE WED NIGHT INTO THURSDAY OVER THE WRN SLOPES WITH POTENTIAL ISOLATED SHRA IN THE SOUTHEAST CWA LATE IN THE DAY WITH HEATING. FORECAST TEMPS WILL BE AT OR COOLER THAN MAV WED...AND CLOSE AT NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE AT THE SFC AND ALOFT WILL KEEP OUR WEATHER DRY THIS PERIOD WITH SEASONAL OR SLIGHTLY ABOVE SEASONAL TEMPS. POSITION OF THE SFC HIGH TO OUR NORTH AND NORTHEAST INTO THE WEEKEND SHOULD ALLOW FOR A SLOWER MODERATION IN TEMPS WITH BUILDING 5H HGHTS FROM THE SOUTHWEST. THE GFS KEEPS THE HIGH SITUATED OVER THE REGION INTO THE MIDDLE OF NEXT WEEK SO ATTM...LOOKING AT A DRYING OUT PHASE TO THE END OF AUGUST. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AREA OF HEAVY SHOWERS/TSTMS ASSOCIATED WITH A LEAD SHORT WAVE ROTATING AROUND AN APPCHNG UPPER LOW WILL BE SLOWLY PULLING SOUTHEASTWARD AWAY FROM THE DANVILLE AIRPORT. AS THE UPPER LOW SINKS SOUTHWARD INTO ERN VA TODAY...SHOWERS WILL INCREASE ACROSS THE REGION...AND A NE-EAST LOW LEVEL FLOW WILL BRING IN PLENTIFUL LOW LEVEL MOISTURE. VSBYS AND ESPECIALLY CIGS...WILL BE LOWERING THIS MORNING. LOW MVFR TO IFR WILL BE THE RULE FOR ALL TAF SITES FROM AROUND 12Z...LASTING THRU AROUND 18Z. CIGS/VSBYS WILL BE LIFTING SOME THIS AFTERNOON...BUT WILL LIKELY REMAIN MVFR AT ROA...LYH AND LWB. BLF AND DAN MAY LIFT TO JUST ABOVE MVFR. NUMEROUS SHOWERS WILL REMAIN IN THE AREA HOWEVER...SO EVEN LOCATIONS WITH HIGHER CIGS IN THE AFTERNOON MAY SEE PERIODS OF LOWER CIGS/VSBYS. ONCE THE SUN SETS...CIGS/VBSYS ARE EXPECTED TO DROP AT ALL AIRPORTS...WITH EITHER LOW MVFR OR IFR CONDS LIKELY BY 25/06Z. THE UPPER LOW SHIFTS EASTWARD WED ALLOWING A MORE WESTERLY TRAJECTORY TO DEVELOP DURING THE DAY. CONDITIONS WILL BE IMPROVING BACK TO VFR FROM WEST TO EAST DURING THE DAY. A DRY COLD FRONT WILL CROSS THROUGH THE AREA LATE WEDNESDAY NIGHT. ONCE THIS FRONT GOES THROUGH A LARGE HIGH WILL KEEP THE WEATHER VFR THROUGH EARLY NEXT WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH/WP NEAR TERM...JH/KK SHORT TERM...WP LONG TERM...WP AVIATION...JH/KK
Hazardous weather outlook, Aug 23, 6:32 AM EDT, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 632 AM EDT MON AUG 23 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-241045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 632 AM EDT MON AUG 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 24, 12:30 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 AM EDT TUE AUG 24 2010
NCZ005-006-240515-
CASWELL NC-ROCKINGHAM NC-
1230 AM EDT TUE AUG 24 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 1226 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PELHAM...
MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
A INCH OR TWO OF RAIN COULD FALL IN ABOUT AN HOUR.
THIS STORM WILL BE NEAR BETHEL AROUND 1245 AM...YANCEYVILLE AROUND
100 AM AND TOPNOT AROUND 115 AM.
LAT...LON 3635 7966 3655 7956 3655 7947 3641 7915
3629 7916Special weather statement, Aug 24, 12:53 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 AM EDT TUE AUG 24 2010
NCZ006-VAZ044-058-240545-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
1253 AM EDT TUE AUG 24 2010
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 1248 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF BLAIRS TO 3 MILES EAST OF PROVIDENCE...MOVING EAST AT 15
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
BECAUSE OF THEIR SLOW MOVEMENT...AN INCH OR TWO OF RAIN COULD FALL
IN AN HOUR ALONG THE STORMS PATH.
THESE STORMS WILL BE NEAR RINGGOLD AROUND 100 AM...MILTON AROUND 115
AM...INGRAM AROUND 130 AM AND TURBEVILLE AROUND 145 AM.
LAT...LON 3646 7939 3678 7945 3677 7903 3654 7902
3654 7914 3645 7914Special weather statement, Aug 24, 1:17 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
117 AM EDT TUE AUG 24 2010
NCZ005-006-240600-
CASWELL NC-ROCKINGHAM NC-
117 AM EDT TUE AUG 24 2010
...STRONG THUNDERSTORMS WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 116 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTH OF PROSPECT HILL TO 4 MILES NORTHEAST OF CAMP SPRINGS...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR JERICHO AROUND 130 AM...BAYNES AROUND 140
AM AND PROSPECT HILL AROUND 145 AM.
LAT...LON 3646 7961 3645 7915 3643 7914 3625 7915
3624 7916 3624 7949Local storm report, Aug 24, 1:54 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 AM EDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD 2 NE BLAIRS 36.70N 79.36W
08/24/2010 PITTSYLVANIA VA EMERGENCY MNGR
STATE ROUTE 717 HUNTERS LANE WAS CLOSED AND IMPASSABLE
DUE TO HIGH WATER PER VDOT.
&&
MATTAROCHIASpecial weather statement, Aug 24, 1:57 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
157 AM EDT TUE AUG 24 2010
NCZ005-006-240630-
CASWELL NC-ROCKINGHAM NC-
157 AM EDT TUE AUG 24 2010
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 153 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PROSPECT
HILL TO JERICHO...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PROSPECT HILL AROUND 205 AM.
LAT...LON 3624 7953 3637 7965 3637 7915 3625 7915
3623 7916 3623 7917 3623 7918Special weather statement, Aug 24, 3:30 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 AM EDT TUE AUG 24 2010
VAZ058-059-240815-
CHARLOTTE VA-HALIFAX VA-
330 AM EDT TUE AUG 24 2010
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT CHARLOTTE
AND HALIFAX COUNTIES...
AT 325 AM EDT...THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF CHARLOTTE COURT HOUSE TO REDOAK...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
AN INCH OF RAIN COULD FALL IN ABOUT AN HOUR.
THESE STORMS WILL BE NEAR ABILENE AROUND 345 AM AND KEYSVILLE AROUND
400 AM.
LAT...LON 3689 7849 3671 7863 3667 7861 3667 7864
3669 7865 3668 7869 3669 7886 3718 7883
3717 7862 3715 7859 3716 7855 3714 7852
3708 7844 3706 7845The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:43 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Buckingham, City of Buena Vista, City of Lynchburg | 62 min |
| Aug 23, 8:50 PM EDT | Special Weather Statement | RNK | City of Roanoke | 55 min |
| Aug 23, 9:38 PM EDT | Flash Flood Warning | RNK | Bedford, Campbell, City of Lynchburg | 3 hr |
| Aug 23, 9:59 PM EDT | Special Weather Statement | RNK | Bedford | 61 min |
| Aug 23, 10:56 PM EDT | Special Weather Statement | RNK | Pittsylvania | 64 min |
| Aug 23, 11:30 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 3 hr |
| Aug 23, 11:51 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania, City of Danville | 54 min |
| Aug 24, 12:46 AM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 4 hr |
| Aug 24, 12:53 AM EDT | Special Weather Statement | RNK | City of Danville | 52 min |
| Aug 24, 3:30 AM EDT | Special Weather Statement | RNK | Charlotte | 45 min |
| Aug 24, 10:11 AM EDT | Flash Flood Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 6 hr |
| Aug 24, 11:05 AM EDT | Special Weather Statement | RNK | Campbell | 55 min |
| Aug 24, 12:08 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Roanoke | 52 min |
| Aug 24, 12:37 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Aug 24, 1:08 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 52 min |
| Aug 24, 2:09 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Aug 24, 2:13 PM EDT | Special Weather Statement | RNK | Franklin | 62 min |
| Aug 24, 4:15 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 4 hr |
| Aug 24, 4:24 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.